Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffering from intermittent diarrhea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2009
Answered : 605 Questions
User :   3 weeks ago I had sudden onset of dizziness, nausea, weird sensation in my chest & then diarrhea. I am still fighting these symptoms now along with intermittent headache, weakness, brain fog, chills and even some more stuff. Have went to my doctor several times and nothing concrete yet, SED rate is high and potassium low because I wasn't keeping food in me. This is really stressing me out.
Doctor :   hi
User :   Hello
Doctor :   let me read ur query
Doctor :   hello
Doctor :   so u still have diarhhea ?
User :   yeah, what is strange is that it might be better for a couple days and then get worse again. Got worse today. Had tests for cdiff, parasites, etc all negative
Doctor :   did u have any flu like illness before this started ?
User :   No I was fine, suddenly got sick a couple hours after dinner one night. It hit fast. I did have a sinus infection in Dec which I took antibiotics for
Doctor :   any fever, ?
Doctor :   may i know ur age ?
User :   no, felt hot several times, but no fever when I (or the doctor) checked. 40
Doctor :   ok
Doctor :   can u explain the dizziness, how often and what time of the day are they severe ?
User :   feels like the room is tilting, getting it daily - had it most of today. But yesterday was ok til afternoon. When it happens I have trouble concentrating (brain fog) and my aim seems off. Like I might brush into a door frame or miss something when I reach for it
Doctor :   have u been given any medications ?
User :   Since this started no, my doc has told me to take tylenol and Immodium as needed. I am reguarly on prescriptions for blood pressure (hctz) and acid reflux (protonix)
Doctor :   ok
Doctor :   it seems that you are having a diarhea and low potassium induced benign positional vertigo
Doctor :   you might benefit with medications like dramamine once daily
User :   one question, the very first symptom I had was dizziness the night I got sick, this was several hours before the diarrhea started
Doctor :   ok,
Doctor :   so dramamine will be helpful in this case
User :   ok, what do you think about the diarrhea? I feel really weak and lost 10lbs in just 2 weeks
Doctor :   teh dosage for dramamine includes 25 mg twice daily for 2-3 days
Doctor :   for the diarrhea, drink enough fluids and have a proper diet
Doctor :   in addition imodium, may be helpful , for the diarrhea
Doctor :   has the diarrhea, not reduced in severity ?
User :   ok, I'll check on that for the vertigo. Just really worried about what caused this, already taking immodium & still have diarrhea
User :   It might reduce for a day or two but then comes back just as before, has done this 3 or 4 times now
Doctor :   how often do u have them ? do u have cramps with them ?
User :   Have had abdomnial pain with it, might be 2-3 times a day to a dozen.
Doctor :   ok
Doctor :   it seems that your issues are due to food poisoning
User :   Does it usually last 3 weeks though?
Doctor :   once the toxin is completely washed out of the system, u will recover
Doctor :   it is usually unusual for that to last this long
User :   The length of time is why my doc ruled it out
Doctor :   you might need a few days of antibiotics to reduce the diarrhea.
User :   I'll check with her tomorrow
Doctor :   food poisoning, can occur due to bacteria, this was my impression
Doctor :   usually those that last for 2-3 days are toxin induced
Doctor :   those that last longer, are due to bacterial infections , acquired via food
Doctor :   Are u there ?
Doctor :   Is there anything else i can help you with ?
User :   Yes I'm here, thanks.. just worried and hope this goes away soon
Doctor :   it will surely
Doctor :   just relax
Doctor :   it seems that u have moved out to a different page
Doctor :   please login if u have any other query
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor